Free subexponentiality

Hazra, Rajat Subhra ; Maulik, Krishanu (2013) Free subexponentiality Annals of Probability, 41 (2). pp. 961-988. ISSN 0091-1798

Full text not available from this repository.

Official URL:

Related URL:


In this article, we introduce the notion of free subexponentiality, which extends the notion of subexponentiality in the classical probability setup to the noncommutative probability spaces under freeness. We show that distributions with regularly varying tails belong to the class of free subexponential distributions. This also shows that the partial sums of free random elements having distributions with regularly varying tails are tail equivalent to their maximum in the sense of Ben Arous and Voiculescu [Ann. Probab. 34 (2006) 2037–2059]. The analysis is based on the asymptotic relationship between the tail of the distribution and the real and the imaginary parts of the remainder terms in Laurent series expansion of Cauchy transform, as well as the relationship between the remainder terms in Laurent series expansions of Cauchy and Voiculescu transforms, when the distribution has regularly varying tails.

Item Type:Article
Source:Copyright of this article belongs to Institute of Mathematical Statistics.
Keywords:Cauchy Transform; Convolution; Free Probability; Regular Variation; Subexponential; Voiculescu Transform.
ID Code:121044
Deposited On:08 Jul 2021 12:32
Last Modified:08 Jul 2021 12:32

Repository Staff Only: item control page